MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM DIATHERMIC SLITTER FLUSHKNIFE; ELECTRIC BIOPSY FORCEPS

FUJIFILM CORPORATION FUJIFILM DIATHERMIC SLITTER FLUSHKNIFE; ELECTRIC BIOPSY FORCEPS
Model Number DK2618J -B20-
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The full literature citation is as follows: dohi o, yoshida n, naito y, et al.Efficacy and safety of endoscopic submucosal dissection using a scissors-type knife with prophylactic over-the-scope clip closure for superficial non-ampullary duodenal epithelial tumors.Dig endosc.2020;32:904-913.Although the article was published in september 2020, fujifilm was not made aware of the adverse events until it was republished in japanese in april 2021.Although esd and otsc are mentioned in this literature, this report is only describing adverse events (intraoperative perforation) related to esd procedures using the flushknife.The literature does not describe the detailed model name, and fujifilm assumes dk2618j -b20- to be the flushknife model involved based on the information provided in the literature.This product has been properly inspected in the manufacturing process, and only products that have passed inspection have been shipped, and no reports of similar events due to manufacturing defects have been confirmed for this product so far.Furthermore, since no description regarding the malfunction of this product was confirmed in the literature, it was considered that the product operated normally in response to the operation.The event (perforation) reported in the literature is a known event, and no information including a new adverse event was confirmed in the literature.In the instruction manual of this product, necessary warnings/cautions related to perforation have been described: do not push out the slitter from the distal end of the tube quickly.Do not angulate the endoscope quickly while the distal end of the tube and slitter are out.After checking that no tissue is adhered to the tip of the slitter, slowly return the tip inside the tube.Otherwise, the distal portion of the slitter may cause perforation or damage to tissue.Set the output of the electrosurgical unit to the minimum within the required range, according to the intended use.Do not energize longer than necessary.If satisfactory results are not obtained, check the connections of the cords, attachment of the p-plate and settings of the electrosurgical unit, without increasing the output of the power supply.Setting the output higher than necessary may cause perforation or burns.If any additional relevant information becomes available, a supplemental report will be submitted.
 
Event or Problem Description
On april 23, 2021 fujifilm corporation became aware of a literature study which aimed to assess the safety and feasibility of endoscopic submucosal dissection (esd) using a flushknife for superficial non-ampullary duodenal epithelilial tumors (snadets).37 lesions were resected using the flushknife, with five cases of intraoperative perforation.

Brand Name
FUJIFILM DIATHERMIC SLITTER FLUSHKNIFE
Common Device Name
ELECTRIC BIOPSY FORCEPS
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8 538
JA  258-8538
MDR Report Key11831197
Report Number3001722928-2021-00009
Device Sequence Number1085591
Product Code KGE
UDI-Device Identifier04547410334500
UDI-Public04547410334500
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDK2618J -B20-
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2021
Initial Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;